Alert archive / Nebraska / Red Flag Warnings in 2022

Red Flag Warning 22, NWS North Platte, NE

April 25, 202220 counties in Nebraska

NWS North Platte, NE issued this red flag warning at Apr 25, 2022, 2:13 PM CDT for 20 counties in Nebraska. It took effect at Apr 26, 2022, 12:00 PM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 25, 2022, 2:13 PM CDT (19:13 UTC)
In effect from
Apr 26, 2022, 12:00 PM CDT
Expired
Apr 26, 2022, 8:00 PM CDT
In force
8 hr
Issued by
NWS North Platte, NE

Counties Blaine County, NE, Boyd County, NE, Brown County, NE, Chase County, NE, Cherry County, NE, Custer County, NE, Frontier County, NE, Garfield County, NE, Hayes County, NE, Holt County, NE, Hooker County, NE, Keya Paha County, NE, Lincoln County, NE, Logan County, NE, Loup County, NE, McPherson County, NE, Perkins County, NE, Rock County, NE, Thomas County, NE, Wheeler County, NE

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 7.2 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2022-04-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2022-04-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -101 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1112 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
-101 m²/s²
0-3 km storm-relative helicity
-32 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

756 
WWUS83 KLBF 251913
RFWLBF

URGENT - FIRE WEATHER MESSAGE
National Weather Service North Platte NE
213 PM CDT Mon Apr 25 2022

...CRITICAL FIRE WEATHER CONDITIONS LIKELY TUESDAY AFTERNOON INTO
EARLY TUESDAY EVENING...

.Gusty southerly winds will develop Tuesday afternoon mainly east
of highway 61 from Ogallala to Merriman. Afternoon minimum
relative humidity will fall off to around 15 percent. Southerly
winds will increase Tuesday, as high pressure moves east of the
area. The combination of southerly wind gusts up to 35 mph along
with low relative humidity, will lead to critical fire weather
conditions Tuesday afternoon and evening across most of western
and north central Nebraska. .

NEZ209-210-219-270100-
/O.UPG.KLBF.FW.A.0017.220426T1700Z-220427T0100Z/
/O.NEW.KLBF.FW.W.0022.220426T1700Z-220427T0100Z/
Loup Rivers Basin-Frenchman Basin-Loess Plains-
213 PM CDT Mon Apr 25 2022 /113 PM MDT Mon Apr 25 2022/

...RED FLAG WARNING IN EFFECT FROM NOON CDT /11 AM MDT/ TO 8 PM
CDT /7 PM MDT/ TUESDAY FOR LOW RELATIVE HUMIDITY AND GUSTY WINDS
FOR LOCATIONS GENERALLY EAST OF HIGHWAY 61 FROM MERRIMAN TO
OGALLALA...

The National Weather Service in North Platte has issued a Red
Flag Warning for low relative humidity and gusty winds, which is 
in effect from noon CDT /11 AM MDT/ to 8 PM CDT /7 PM MDT/ 
Tuesday. The Fire Weather Watch is no longer in effect.

* Affected Area...In NEZ209...Fire Weather Zone 209 Loup Rivers 
  Basin. In NEZ210...Fire Weather Zone 210 Frenchman Basin. In 
  NEZ219...Fire Weather Zone 219 Loess Plains.

* Winds...South 20 to 25 mph with gusts up to 35 mph.

* Timing...From noon CDT through 8 PM CDT Tuesday. 

* Relative Humidity...As low as 15 percent.

* Temperatures...In the middle 70s.

* Impacts...Weather conditions will become favorable for rapid
  fire growth and erratic fire behavior. Fires have a high
  probability to quickly become out of control.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

NEZ206-208-270100-
/O.NEW.KLBF.FW.W.0022.220426T1700Z-220427T0100Z/
Sandhills/Valentine NWR/Nebraska National Forest-
Niobrara Valley/Fort Niobrara NWR/Samuel R McKelvie National
Forest-
213 PM CDT Mon Apr 25 2022

...RED FLAG WARNING IN EFFECT FROM NOON CDT /11 AM MDT/ TO 8 PM
CDT /7 PM MDT/ TUESDAY FOR LOW RELATIVE HUMIDITY AND GUSTY WINDS
FOR LOCATIONS GENERALLY EAST OF HIGHWAY 61 FROM MERRIMAN TO
OGALLALA...

The National Weather Service in North Platte has issued a Red
Flag Warning for low relative humidity and gusty winds, which is 
in effect from noon CDT /11 AM MDT/ to 8 PM CDT /7 PM MDT/ 
Tuesday. 

* Affected Area...In NEZ206...Fire Weather Zone 206 
  Sandhills/Valentine NWR/Nebraska National Forest. In NEZ208... 
  Fire Weather Zone 208 Niobrara Valley/Fort Niobrara NWR/Samuel 
  R McKelvie National Forest.

* Winds...South 20 to 25 mph with gusts up to 35 mph.

* Timing...From noon CDT through 8 PM CDT Tuesday. 

* Relative Humidity...As low as 15 percent.

* Temperatures...In the middle 70s.

* Impacts...Weather conditions will become favorable for rapid
  fire growth and erratic fire behavior. Fires have a high
  probability to quickly become out of control.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.


$$

http://weather.gov/LBF
3 follow-up statements
594 
WWUS83 KLBF 260747
RFWLBF

URGENT - FIRE WEATHER MESSAGE
National Weather Service North Platte NE
247 AM CDT Tue Apr 26 2022

NEZ206-208>210-219-262200-
/O.CON.KLBF.FW.W.0022.220426T1700Z-220427T0100Z/
Sandhills/Valentine NWR/Nebraska National Forest-
Niobrara Valley/Fort Niobrara NWR/Samuel R McKelvie National
Forest-Loup Rivers Basin-Frenchman Basin-Loess Plains-
247 AM CDT Tue Apr 26 2022 /147 AM MDT Tue Apr 26 2022/

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON CDT /11 AM MDT/
TODAY TO 8 PM CDT /7 PM MDT/ THIS EVENING FOR LOW RELATIVE
HUMIDITY AND GUSTY WINDS...

* Affected Area...In NEZ206...Fire Weather Zone 206 
  Sandhills/Valentine NWR/Nebraska National Forest. In NEZ208... 
  Fire Weather Zone 208 Niobrara Valley/Fort Niobrara NWR/Samuel 
  R McKelvie National Forest. In NEZ209...Fire Weather Zone 209 
  Loup Rivers Basin. In NEZ210...Fire Weather Zone 210 Frenchman 
  Basin. In NEZ219...Fire Weather Zone 219 Loess Plains.

* Winds...South 15 to 25 mph with gusts up to 35 mph.

* Timing...From noon CDT through 8 PM CDT Tuesday.

* Relative Humidity...As low as 15 percent.

* Temperatures...In the upper 60s.

* Impacts...Weather conditions will become favorable for rapid 
  fire growth and erratic fire behavior. Fires have a high 
  probability to quickly become out of control.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

http://weather.gov/LBF
620 
WWUS83 KLBF 262005
RFWLBF

URGENT - FIRE WEATHER MESSAGE
National Weather Service North Platte NE
305 PM CDT Tue Apr 26 2022


NEZ206-208>210-219-270100-
/O.CON.KLBF.FW.W.0022.000000T0000Z-220427T0100Z/
Sandhills/Valentine NWR/Nebraska National Forest-
Niobrara Valley/Fort Niobrara NWR/Samuel R McKelvie National
Forest-Loup Rivers Basin-Frenchman Basin-Loess Plains-
305 PM CDT Tue Apr 26 2022 /205 PM MDT Tue Apr 26 2022/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT /7 PM MDT/
THIS EVENING FOR LOW RELATIVE HUMIDITY AND GUSTY WINDS...

* Affected Area...In NEZ206...Fire Weather Zone 206 
  Sandhills/Valentine NWR/Nebraska National Forest. In NEZ208... 
  Fire Weather Zone 208 Niobrara Valley/Fort Niobrara NWR/Samuel 
  R McKelvie National Forest. In NEZ209...Fire Weather Zone 209 
  Loup Rivers Basin. In NEZ210...Fire Weather Zone 210 Frenchman 
  Basin. In NEZ219...Fire Weather Zone 219 Loess Plains.

* Winds...South 15 to 25 mph with gusts up to 35 mph.

* Timing...From noon CDT through 8 PM CDT Tuesday.

* Relative Humidity...As low as 16 percent.

* Temperatures...In the lower 70s.

* Impacts...Weather conditions will become favorable for rapid 
  fire growth and erratic fire behavior. Fires have a high 
  probability to quickly become out of control.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

http://weather.gov/LBF
615 
WWUS83 KLBF 270101
RFWLBF

URGENT - FIRE WEATHER MESSAGE
National Weather Service North Platte NE
801 PM CDT Tue Apr 26 2022


NEZ206-208>210-219-270215-
/O.EXP.KLBF.FW.W.0022.000000T0000Z-220427T0100Z/
Sandhills/Valentine NWR/Nebraska National Forest-
Niobrara Valley/Fort Niobrara NWR/Samuel R McKelvie National
Forest-Loup Rivers Basin-Frenchman Basin-Loess Plains-
801 PM CDT Tue Apr 26 2022 /701 PM MDT Tue Apr 26 2022/

...RED FLAG WARNING HAS EXPIRED...

Winds have diminished and relative humidity will continue to
increase this evening, so Red Flag fire weather conditions are no
longer expected.

$$

http://weather.gov/LBF

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this red flag warning went out at Apr 25, 12:55 PM CDT, 1 hour 18 minutes earlier.

Area forecast discussion, Apr 25, 12:55 PM CDT, 1 hour 18 minutes before
Area Forecast Discussion
National Weather Service North Platte NE
1255 PM CDT Mon Apr 25 2022

.SYNOPSIS...
Issued at 338 AM CDT Mon Apr 25 2022

The upper low and surface low were currently located north of
Michigan. An upper trough axis extending southwest from the upper
low through eastern KS. Northwest flow aloft existed across the
Dakotas and western NE. Skies were clear over southwest NE, while
still mostly cloudy across the north central. Temperatures ranged
from the upper 20s to mid 30s with a northwest wind from around 5
mph southwest NE to 15 to 25 mph at O'Neill.

&&

.SHORT TERM...(Today through Tuesday)
Issued at 338 AM CDT Mon Apr 25 2022

The main forecast concerns in the short term will be Fire Weather
concerns, especially on Tuesday.

For today, turning warmer as surface high pressure passes over the
area and weak warm air advection begins. Winds will be lighter at 10
to 15 mph west, and 15 to 25 mph east. Highs will reach to around 55
north and near 60 southwest. Elevated Fire Weather conditions due to
low humidity in the upper teens to lower 20s southwest and central
NE.

Tonight, wind will turn southerly overnight. Subfreezing lows are
forecast again from near 30 west to the upper 20s east.

By Tuesday, an upper ridge builds into the region as an upper trough
moves across the West West Coast. This will cause surface low
pressure to deepen across WY and CO, with a fairly tight pressure
gradient in place across KS into central and eastern NE. South
southwesterly winds will increasing to 20 to 30 mph, and with
afternoon humidity falling into the mid to upper teens, critical
fire weather conditions are possible across southeastern areas with
a Fire Weather Watch in effect from noon to 8 pm CDT. See the Fire
Weather Discussion for further details.

.LONG TERM...(Tuesday night through Sunday)
Issued at 338 AM CDT Mon Apr 25 2022

The forecast focus in the long term will be Fire Weather conditions
Wednesday, followed by thunderstorm chances Thursday night through
Friday night.

Temperatures warm to 10 to 18 degrees above normal on Wednesday. A
warm front will extend from southwest KS up through southeast NE to
be a focus for thunderstorms just southeast of the area. Will
monitor models trends in front should lift further north.

A weak front cold front will drop into the area Thursday as the
upper trough approaches the region. This existing front will act as
a focus for showers and thunderstorms Thursday night, followed by the
upper trough passage Friday night. Moderate instability from 1000-
1500 J/KG is indicated Friday afternoon and evening, mainly south of
Highways 2 and 91. 35 to 50kts of 0-6km shear is possible, and is
strongest across southwest NE, in closer proximity to deep surface
low pressure over northwest KS with a warm front extending east
across the NE/KS border. Some model differences exist in the timing
and location of the front and surface low center. Still, this all
points toward the potential for severe weather and favorable chances
for thunderstorms and rainfall.

With the system at H5 shown to close off and exhibit a negative tilt
across NE and KS Friday night into Saturday, showers and a few
thunderstorms may continue Saturday into Saturday night, especially
across central and north central NE.

&&

.AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon)
Issued at 1253 PM CDT Mon Apr 25 2022

VFR conditions will prevail over the next 24 hour period. Winds
will be breezy this afternoon out of the northwest with gust up to
25 kts possible. Winds diminish overnight and shift to the
northeast to east around 5 to 10 kts. Winds begin to shift to the
south in the morning and will become gusty with wind gust around
20 to 25 kts.

&&

.FIRE WEATHER...
Issued at 338 AM CDT Mon Apr 25 2022

Fire weather concerns will be greatest this afternoon east of
highway 83, where afternoon humidity from 20 to 25 percent to
combine with northwest winds of 15 to 25 mph.

Fire weather concerns increase across the entire forecast area
for Tuesday.

On Tuesday, south to southwest winds will increase with wind gusts
up to 35 MPH in the afternoon mainly east of Imperial through
Ainsworth. Minimum relative humidity will fall to 15 to 20
percent across much of western and north central Nebraska, leading
to a Fire Weather Watch in effect for Fire Zones 209, 210, and
219.

Elevated fire concerns on Wednesday with minimum RH from 15 to 25
percent. Winds however look lighter at 10 to 20 mph as a weak
front moves into the area. Increasing dewpoints and chances for
showers and thunderstorms Thursday night through Friday night will
lessen fire weather concerns for late week.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
Fire Weather Watch from Tuesday afternoon through Tuesday
evening for NEZ209-210-219.

&&

SYNOPSIS...Roberg
SHORT TERM...Roberg
LONG TERM...Roberg
AVIATION...Gomez
FIRE WEATHER...Roberg
Hazardous weather outlook, Apr 25, 11:17 AM CDT, 2 hours 56 minutes before
Hazardous Weather Outlook
National Weather Service North Platte NE
1117 AM CDT Mon Apr 25 2022

NEZ004>010-022>029-035>038-056>059-069>071-094-261630-
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-
Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-
Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Western Cherry-
1117 AM CDT Mon Apr 25 2022 /1017 AM MDT Mon Apr 25 2022/

This Hazardous Weather Outlook is for portions of western and
north central Nebraska.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

Elevated to near-critical fire conditions return this afternoon
east of Highway 83 where RH values will drop to 20 to 25 percent
and northwest winds will gust to 15 to 25 mph.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

Critical fire conditions are expected on Tuesday afternoon for
fire zones 209, 210, and 219. A Fire Weather Watch is in effect
for these zones where RH values will drop to 15 to 20 percent and
southerly winds will gust up to 35 mph.

Thunderstorm chances return to the region by the end of the week.
Severe potential is uncertain at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

&&

Get your weather, hydrological, and climate information at
http://www.weather.gov/northplatte

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 25, 3:17 AM CDTFire Weather WatchLBFChase, Custer, Frontier, Garfield, Hayes, Holt and 4 more11 hr

Nearby

Red Flag Warnings in Nebraska, 2022Every red flag warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.